Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 1, 2018, 2:38 PM CDT for 9 counties in Texas. It took effect at Apr 2, 2018, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 2:38 PM CDT (19:38 UTC)
- In effect from
- Apr 2, 2018, 2:00 PM CDT
- Expired
- Apr 2, 2018, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 673 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS84 KLUB 011938 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 238 PM CDT Sun Apr 1 2018 TXZ021-027-033-039-020500- /O.UPG.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/ /O.NEW.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/ Parmer-Bailey-Cochran-Yoakum- 238 PM CDT Sun Apr 1 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM CDT Monday. The Fire Weather Watch is no longer in effect. * Wind...Southwest at 25 to 30 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ023-029-035-041-020500- /O.EXA.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/ Swisher-Hale-Lubbock-Lynn- 238 PM CDT Sun Apr 1 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. * Timing...Monday afternoon through early Monday evening. * Wind...Southwest at 20 to 25 mph. * Humidity...Around 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ022-028-034-040-020500- /O.CON.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/ Castro-Lamb-Hockley-Terry- 238 PM CDT Sun Apr 1 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS... * Timing...Monday afternoon through early Monday evening. * Wind...Southwest at 20 to 25 mph. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
446 WWUS84 KLUB 020834 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 334 AM CDT Mon Apr 2 2018 TXZ023-029-035-041-020945- /O.CAN.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/ Swisher-Hale-Lubbock-Lynn- 334 AM CDT Mon Apr 2 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN SOUTH PLAINS... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. $$ TXZ022-028-034-040-030200- /O.UPG.KLUB.FW.A.0014.180402T1900Z-180403T0200Z/ /O.EXA.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/ Castro-Lamb-Hockley-Terry- 334 AM CDT Mon Apr 2 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Wind...Southwest at 20 to 25 mph. * Humidity...Between 5 and 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021-027-033-039-030200- /O.CON.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/ Parmer-Bailey-Cochran-Yoakum- 334 AM CDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Wind...Southwest at 25 to 30 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
551 WWUS84 KLUB 021538 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1038 AM CDT Mon Apr 2 2018 TXZ023-030200- /O.EXA.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/ Swisher- 1038 AM CDT Mon Apr 2 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 9 PM CDT this evening. * Wind...Southwest at 25 to 30 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ021-022-027-028-033-034-039-040-030200- /O.CON.KLUB.FW.W.0014.180402T1900Z-180403T0200Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 1038 AM CDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Wind...Southwest at 25 to 30 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
194 WWUS84 KLUB 022039 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 339 PM CDT Mon Apr 2 2018 TXZ021>023-030200- /O.NEW.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/ /O.CON.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/ Parmer-Castro-Swisher- 339 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the southern Texas Panhandle, northern Rolling Plains, and northeastern South Plains... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * Wind...Southwest at 25 to 30 mph this afternoon and evening. Wind west to northwest 15 to 25 mph early Tuesday increasing to northerly 25 to 35 mph and gusty late Tuesday morning and afternoon. * Humidity...Between 5 and 10 percent this afternoon and early evening - near 15 percent Tuesday. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ027-028-033-034-039-040-030200- /O.CON.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/ Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 339 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Wind...Southwest at 20 to 30 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ024>026-029>032-037-038-030200- /O.NEW.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/ Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Dickens-King- 339 PM CDT Mon Apr 2 2018 ...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the southern Texas Panhandle, northern Rolling Plains, and northeastern South Plains... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * Timing...Mid morning until early evening. * Wind...Northwest 15 to 20 mph increasing to northerly 25 to 35 mph and gusty. * Humidity...Near 15 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
175 WWUS84 KLUB 030211 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 911 PM CDT Mon Apr 2 2018 TXZ021>023-032000- /O.EXP.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/ /O.CON.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/ Parmer-Castro-Swisher- 911 PM CDT Mon Apr 2 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Wind...Wind west to northwest 15 to 25 mph early Tuesday increasing to northerly 25 to 35 mph and gusty late Tuesday morning and afternoon. * Humidity...Between 5 and 10 percent this afternoon and early evening - near 15 percent Tuesday. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ027-028-033-034-039-040-030315- /O.EXP.KLUB.FW.W.0014.000000T0000Z-180403T0200Z/ Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 911 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...Critical Fire Weather conditions have improved. Winds have decreased below critical values and min RH values have improved. $$ TXZ024>026-029>032-037-038-032000- /O.CON.KLUB.FW.A.0015.180403T1400Z-180404T0000Z/ Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Dickens-King- 911 PM CDT Mon Apr 2 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE, NORTHERN ROLLING PLAINS, AND NORTHEASTERN SOUTH PLAINS... * Timing...Mid morning until early evening. * Wind...Northwest 15 to 20 mph increasing to northerly 25 to 35 mph and gusty. * Humidity...Near 15 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:53 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 1, 12:53 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1253 PM CDT Sun Apr 1 2018 .DISCUSSION... Made an adjustment to afternoon highs. The clouds from this morning have been slower to erode than initially expected and northerly winds have not made the turn to the southeast as expected. This has kept highs from warming much today, therefore, pulled highs down for this afternoon. Also adjusted winds to reflect the slower turn to the E and SE. && .PREV DISCUSSION... /issued 1230 PM CDT Sun Apr 1 2018/ AVIATION... Cigs have been slow to lift but should be improving at KLBB and KPVW in the next couple of hours. Overcast skies will develop again at three TAF sites tonight with cigs falling after 6Z beginning at KCDS. PREV DISCUSSION... /issued 345 AM CDT Sun Apr 1 2018/ DISCUSSION... Today is the trickiest part of the forecast as high temperatures in particular will be captive to a few different factors. The initial cold frontal passage last evening has left the forecast area with east to northeast winds. The reinforcing cooler air is currently working into the northeastern zones and will continue to do so through the morning. Issue number one is how far to southwest will the front push before stalling. Current model runs suggest a little bit farther than previously expected, but southeast to even south winds are still progged to develop across the far southwestern zones this afternoon, likely leading to temperatures there at least pushing to the 70 degree mark. Much will depend on the quality of cool air that can push southwest past Lubbock. The second issue is cloud cover. Models currently favor high cloud more than low cloud, which would favor slightly warmer temperatures, especially across northeastern counties. Have made some adjustments to the previous forecast, keeping a gradient from southwest to northeast across the area. Given the factors above the southwest was cooled slightly and the northeast warmed. There still remains a decently high bust potential today, however. What is more certain is a sharp warm-up for Monday as south to southwest winds return in earnest ahead of a low amplitude positively tilted upper short wave trough in the southern branch of the jet stream. Temperatures should shoot into the 80s for all but maybe the far eastern row of counties. This trough will cross the forecast area Tuesday, coming into phase with a northern branch trough, which in tandem will help push a cold front through the forecast area Tuesday and all the way to the Texas Gulf Coast by Wednesday morning. The remainder of the forecast looks pretty benign with upper level flow remaining a bit north of west through the rest of the week. A trough embedded in this flow is progged to approach the forecast area Friday with a weak cold front associated with it and rain chances likely staying to the east of the forecast area. FIRE WEATHER... Dry, warm, and breezy conditions will develop Monday ahead of an upper level short wave trough. Elevated to critical conditions may develop west of the Caprock escarpment with the best chance for critical conditions being along and west of U.S. Highway 385. The Fire Weather Watch issued yesterday remains valid. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for TXZ021-022-027-028-033-034-039-040. && 74/99/99
Hazardous weather outlook, Apr 1, 11:25 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1125 AM CDT Sun Apr 1 2018 TXZ021>044-021630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1125 AM CDT Sun Apr 1 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are possible across the extreme Southwestern Panhandle and the western South Plains on Monday as warm temperatures and strong winds will return to the area. A Fire Weather Watch is in effect for areas along and west of U.S. Highway 385.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.